Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Simplicial triangulation of noncombinatorial manifolds of dimension less than $ 9$

Author: Martin Scharlemann
Journal: Trans. Amer. Math. Soc. 219 (1976), 269-287
MSC: Primary 57D05; Secondary 57C15
MathSciNet review: 0415629
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Necessary and sufficient conditions are given for the simplicial triangulation of all noncombinatorial manifolds in the dimension range $ 5 \leqslant n \leqslant 7$, for which the integral Bockstein of the combinatorial triangulation obstruction is trivial. A weaker theorem is proven in case $ n = 8$.

The appendix contains a proof that a map between PL manifolds which is a TOP fiber bundle can be made a PL fiber bundle.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57D05, 57C15

Retrieve articles in all journals with MSC: 57D05, 57C15

Additional Information

Keywords: Noncombinatorial triangulation, PL triangulation obstruction, integral Bockstein homomorphism, manifold category (DIFF, TOP, PL)
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society